MAUDE Adverse Event Report: RXSIGHT, INC. LIGHT ADJUSTABLE LENS (LAL)

RXSIGHT, INC. LIGHT ADJUSTABLE LENS (LAL)
Model Number 60005
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code Unspecified Eye / Vision Problem (4471)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record for the manufacturing lot was reviewed and there were no discrepancies or unusual findings.A 61-year-old male patient underwent uncomplicated, cataract surgery with well-positioned, in-capsule implantation of a +23.0 diopter lal (sn: (b)(4) in the right eye on (b)(6) 2021.Examination on postoperative day 1 (pod1) showed findings consistent with tass (toxic anterior segment syndrome), which was also reported in 3 other eyes operated the same day using iols from different manufacturers.The tass outbreak was potentially linked to a pharmaceutical lot common to all cases.Despite aggressive management of tass, the eye required descemet stripping automated endothelial keratoplasty (dsaek) two months after surgery.The patient admitted to non-compliance with uv protection following dsaek procedure leading to a central zone of polymerization from ambient light exposure.The lal was explanted and exchanged with a different iol six months after surgery.The explanted lal was not returned to rxsight, but was analyzed by the university of utah ophthalmic pathology group, which noted a paracentral elevation on the lal.Manufacturer reference #: (b)(4).
 
Event or Problem Description
The site reported that a light adjustable lens (lal) was explanted due to patient non-compliance with uv protection which led to an ambient zone formation.Rxsight's first awareness of this event was on (b)(6) 2022.

Brand Name
LIGHT ADJUSTABLE LENS (LAL)
Common Device Name
LIGHT ADJUSTABLE LENS (LAL)
Manufacturer (Section D)
RXSIGHT, INC.
100 columbia
aliso viejo CA 92656
Manufacturer (Section G)
RXSIGHT, INC.
100 columbia
aliso viejo CA 92656
Manufacturer Contact
jim zhang
100 columbia
aliso viejo, CA 92656
9492736163
MDR Report Key15857560
Report Number3012712027-2022-00059
Device Sequence Number17749779
Product Code PZK
UDI-Device Identifier00818806020234
UDI-Public01008188060202341120012817221231
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P160055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number60005
Device Catalogue Number60005
Device Lot NumberL02-001536
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Initial Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale